Alert archive / Ohio / Freeze Warnings in 2013

Freeze Warning 2, NWS Charleston, WV

May 12, 2013Morgan County, Perry County, Ohio

NWS Charleston, WV issued this freeze warning at May 12, 2013, 2:20 PM EDT for Morgan County, Perry County, Ohio. It took effect at May 13, 2013, 12:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2013, 2:20 PM EDT (18:20 UTC)
In effect from
May 13, 2013, 12:00 AM EDT
Expired
May 13, 2013, 4:05 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV

Counties Morgan County, OH, Perry County, OH

The radar

The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS71 KRLX 121820
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
220 PM EDT SUN MAY 12 2013

OHZ066-067-WVZ038-046-047-130230-
/O.UPG.KRLX.FZ.A.0002.130513T0400Z-130513T1300Z/
/O.NEW.KRLX.FZ.W.0002.130513T0400Z-130513T1300Z/
PERRY-MORGAN-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...COWEN...
MARLINTON...ELKINS
220 PM EDT SUN MAY 12 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...MINIMUM READINGS FROM THE MID 20S AT HIGH
  ELEVATIONS IN THE WEST VIRGINIA MOUNTAINS TO THE LOWER 30S IN
  THE MOUNTAIN RIVER VALLEYS AND EASTERN OHIO.

* TIMING...SUNDAY NIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. IF POSSIBLE...SENSITIVE PLANTS SHOULD BE
MOVED INDOORS.

&&

$$

WVZ037-130230-
/O.NEW.KRLX.FZ.W.0002.130513T0400Z-130513T1300Z/
NICHOLAS-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
220 PM EDT SUN MAY 12 2013

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY.

* TEMPERATURES...MINIMUM READINGS FROM THE UPPER 20S AT HIGH
  ELEVATIONS TO THE LOWER 30S AT LOWER ELEVATIONS.

* TIMING...SUNDAY NIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED OR
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. IF POSSIBLE...SENSITIVE PLANTS SHOULD BE
MOVED INDOORS.

&&

$$

OHZ075-130230-
/O.UPG.KRLX.FZ.A.0002.130513T0400Z-130513T1300Z/
/O.NEW.KRLX.FR.Y.0004.130513T0400Z-130513T1300Z/
ATHENS-
INCLUDING THE CITY OF...ATHENS
220 PM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...SUNDAY NIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
  OUTDOORS AND UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KYZ101>103-105-OHZ076-083>087-VAZ003-004-WVZ005>011-013>020-
024>036-039-040-130230-
/O.NEW.KRLX.FR.Y.0004.130513T0400Z-130513T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-WASHINGTON-JACKSON-VINTON-MEIGS-
GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-
LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-
LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...MARIETTA...BELPRE...
JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...
IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...
RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...BUCKHANNON...PHILIPPI...BELINGTON
220 PM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
MONDAY.

* TEMPERATURES...IN THE LOWER TO MID 30S...ESPECIALLY IN SHELTERED
  VALLEY LOCATIONS.

* TIMING...SUNDAY NIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT
  OUTDOORS AND UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
092 
WWUS71 KRLX 130215
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 PM EDT SUN MAY 12 2013

OHZ066-067-WVZ037-038-046-047-131015-
/O.CON.KRLX.FZ.W.0002.130513T0400Z-130513T1300Z/
PERRY-MORGAN-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE...COWEN...MARLINTON...ELKINS
1015 PM EDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* TEMPERATURES...MINIMUM READINGS FROM THE MID 20S AT HIGH
  ELEVATIONS IN THE WEST VIRGINIA MOUNTAINS TO THE LOWER 30S IN
  THE MOUNTAIN RIVER VALLEYS AND EASTERN OHIO..

* TIMING...SUNDAY NIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. IF POSSIBLE...SENSITIVE PLANTS SHOULD BE
MOVED INDOORS.

&&

$$

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020-
024>036-039-040-131015-
/O.CON.KRLX.FR.Y.0004.130513T0400Z-130513T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
MCDOWELL-WYOMING-RALEIGH-FAYETTE-UPSHUR-BARBOUR-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...
VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
HARTS...ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...
HURRICANE...CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON...
GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN...
CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON...
CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...
CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR...
MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE...
MONTGOMERY...BUCKHANNON...PHILIPPI...BELINGTON
1015 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...SUNDAY NIGHT INTO EARLY MONDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  LEFT OUTDOORS AND UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
545 
WWUS71 KRLX 130805
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
405 AM EDT MON MAY 13 2013

...CLEAR SKIES AND CLAM FLOW WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING ACROSS THE NORTHEAST COUNTIES OF WEST VIRGINIA LATE
TONIGHT INTO TUESDAY MORNING. 

WVZ037-038-046-047-131615-
/O.CAN.KRLX.FZ.W.0002.000000T0000Z-130513T1300Z/
/O.NEW.KRLX.FZ.A.0003.130514T0700Z-130514T1500Z/
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
COWEN...MARLINTON...ELKINS
405 AM EDT MON MAY 13 2013

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. THE FREEZE WARNING HAS BEEN CANCELLED.

* TEMPERATURES...IN THE UPPER 20S...AND LOWER 30S. 

* TIMING...TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...UNPROTECTED SENSITIVE VEGETATION MAY BE DAMAGED OR 
  KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. IF POSSIBLE...SENSITIVE PLANTS SHOULD BE
MOVED INDOORS.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

OHZ066-067-130915-
/O.CAN.KRLX.FZ.W.0002.000000T0000Z-130513T1300Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT
405 AM EDT MON MAY 13 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FREEZE WARNING.

ABUNDANT CLOUDS ARE PREVENTING RADIATIONAL COOLING TO MATERIALIZE.
AS A CONSEQUENCE...TEMPERATURES HAVE REMAINED IN THE LOWER 40S.
THERE COULD BE SPOTS WHERE TEMPERATURES WILL CONTINUE TO DROP
IN THE MID 30S...BUT BELOW FREEZING TEMPERATURES ARE NOT EXPECTED
THROUGH EARLY THIS MORNING. 

$$

WVZ010-011-019-020-030>032-039-040-131615-
/O.CAN.KRLX.FR.Y.0004.000000T0000Z-130513T1300Z/
/O.NEW.KRLX.FZ.A.0003.130514T0700Z-130514T1500Z/
PLEASANTS-TYLER-RITCHIE-DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
INCLUDING THE CITIES OF...ST. MARYS...BELMONT...PADEN CITY...
SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE...PENNSBORO...
WEST UNION...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...
BUCKHANNON...PHILIPPI...BELINGTON
405 AM EDT MON MAY 13 2013

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING. THE FROST ADVISORY HAS BEEN CANCELLED.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* TIMING...TONIGHT INTO EARLY TUESDAY MORNING.

* IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF 
  LEFT OUTDOORS AND UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>009-013>018-
024>029-033>036-130915-
/O.CAN.KRLX.FR.Y.0004.000000T0000Z-130513T1300Z/
GREENUP-CARTER-BOYD-LAWRENCE-ATHENS-WASHINGTON-JACKSON-VINTON-
MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...GRUNDY...
VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...
NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...HARTS...
ALUM CREEK...HAMLIN...WEST HAMLIN...TEAYS VALLEY...HURRICANE...
CHARLESTON...SOUTH CHARLESTON...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...GILBERT CREEK...CHATTAROY...
AMHERSTDALE-ROBINETTE...LOGAN...CHAPMANVILLE...MALLORY...
SWITZER...HOLDEN...MAN...MADISON...CLAY...SUTTON...GASSAWAY...
BURNSVILLE...GLENVILLE...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...FAYETTEVILLE...MONTGOMERY
405 AM EDT MON MAY 13 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
FROST ADVISORY.

ABUNDANT CLOUDS ARE PREVENTING RADIATIONAL COOLING TO MATERIALIZE.
AS A CONSEQUENCE...TEMPERATURES HAVE REMAINED IN THE LOWER 40S.
THERE COULD BE SPOTS WHERE TEMPERATURES WILL CONTINUE TO DROP
IN THE MID 30S...BUT BELOW FREEZING TEMPERATURES ARE NOT EXPECTED
THROUGH EARLY THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at May 12, 1:25 PM EDT, 55 minutes earlier.

Area forecast discussion, May 12, 1:25 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
125 PM EDT SUN MAY 12 2013

.SYNOPSIS...
HIGH PRESSURE WITH MUCH COOLER AIR FOR MOTHERS DAY AND MONDAY. WARM
FRONT DEVELOPS TUESDAY BRINGING WARMER TEMPERATURES THROUGH TUESDAY
NIGHT. MUCH WARMER WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...NO SIGNIFICANT CHANGES NEEDED TO TODAYS FORECAST.

PREVIOUS DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM MOVE EAST ACROSS THE GREAT
LAKES REGION TODAY. ON ITS PERIPHERY...LOBES OF VORTICITY MAXIMA
SWEEPS ACROSS SOUTHEAST OH AND WV THROUGH LATE MONDAY.

MEANWHILE AT THE SURFACE...A HIGH PRESSURE BUILD SLOWLY FROM WEST
TO EAST PROVIDING NORTHWEST COOLER FLOW THROUGH THE PERIOD.

THE PROBLEM OF THIS PERIOD IS WHETHER OR NOT AREAS OF
FROST...DEPENDING ON CLEAR SKIES AND CALM WINDS WILL MATERIALIZE
TONIGHT. WITH H5 VORTICITY MAXES PASSING BY...THERE IS A CHANCE
FOR CLOUDS TO LINGER AROUND LATE TONIGHT. MODELS SHOW BOUNDARY
LAYER FLOW AROUND 20 KNOTS ACROSS THE NORTHWEST QUADRANT...RANGING
TO NEAR 5 KNOTS EXTREME SOUTHERN WV. UNCERTAINTY EXIST WHETHER
THIS CLOUDS AND FLOW COULD PREVENT THE RADIATIONAL COOLING NEEDED
FOR FROST FORMATION. THEREFORE...CODED PATCHY FROST FOR AREAS
UNDER 36F...MAINLY ACROSS NORTHEAST AND NORTHERN TWO LINES OF
COUNTIES INTO EARLY MONDAY.

USED A MODIFIED VERSION OF BIAS CORRECTED NAM FOR THROUGH THE
PERIOD...GENERALLY WARMER THAN THE REST OF THE GUIDANCE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
NOT MUCH CHANGE FROM PREV FORECAST FOR MONDAY. UPPER TROUGH AXIS
JUST TO THE EAST AT OUTSET CONTINUES TO PUSH EASTWARD WITH FLOW
TURNING NW ALOFT AS UPPER RIDGE SLOWLY BUILDS TOWARDS THE AREA. AT
THE SURFACE...HIGH PRESSURE ALSO PUSHING IN AND IS ESSENTIALLY
CENTERED/AXIS OVER AREA BY 00Z TUE. STILL HOWEVER EXPECTING PARTLY
CLOUDY TO PERHAPS MOSTLY CLOUDY SKIES BY LATE AFTERNOON WITH COLD
STRATO-CU FORMATION. INHERITED MAX TEMPS GENERALLY IN THE UPPER 50S
LOWLANDS STILL ON TRACK. BY MONDAY NIGHT SFC HIGH PRESSURE CONTINUES
SLIDING OFF TO THE EAST WITH RETURN SFC FLOW OUT OF THE SOUTH
SETTING UP AFTER 06Z ACROSS THE WEST. STILL ANOTHER CHILLY NIGHT
WITH FROST AND FREEZE HIGHLIGHTS A POSSIBILITY AGAIN MAINLY ACROSS
THE NORTHEAST PARTS OF THE AREA...WITH FREEZING TEMPS EXPECTED AGAIN
ACROSS THE EASTERN MOUNTAINS. EVEN IN AREAS WHERE TEMPS REACH 36 OR
LOWER...RH VALUES NOT IDEAL FOR FROST FORMATION BUT WILL CODE UP AT
LEAST PATCHY FROST WHERE RH VALUES OF 85-90 PERCENT EXPECTED. LLVL
WARM ADVECTION BEGINS AFTER 06Z ACROSS WESTERN ZONES AND WITH
INCREASING HIGH/MID LEVEL CLOUDS...THESE AREAS SHOULD REMAIN IN THE
UPPER 30S AND EVEN LOWER 40S.

TUESDAY UPPER RIDGE AXIS STILL WELL TO THE WEST BUT A TROUGH AT
850MB SWINGING UNDERNEATH WILL RESULT IN ANOTHER INCREASE IN CLOUD
COVER. LLVL MOISTURE PER LATEST NAM AND GFS SOUNDINGS IS MEAGER
AND THUS WILL REMOVE PRECIP CHANCES ACROSS THE NORTH...BUT STILL DO
EXPECT THE AFOREMENTIONED INCREASE IN CLOUD COVER. OUT AHEAD OF THE
850MB TROUGH STRONG WARM ADVECTION CONTINUES TUESDAY. AS
SUCH...INCREASED MAX TEMPS BY A GOOD 3-5 DEGREES AREA-WIDE AS 850MB
TEMPS PROGGED AROUND 8-9C BY 21Z TUE...TEMPS ACROSS MUCH OF THE
WESTERN ZONES SHOULD BE ABLE TO REACH AT LEAST 70F OR HIGHER.
DEPENDING ON CLOUD COVER AND GIVEN THAT NWP OUTPUT OFTEN UNDERDOES
DEGREE OF ADVECTION...WOULDN/T BE TOO SURPRISED TO SEE SOME AREAS
ACROSS THE WEST CLIMB INTO THE MID 70S. WILL ALSO NUDGE OVERNIGHT
MINS UP A FEW DEGREES TUESDAY NIGHT/WED MORNING. WILL KEEP A SLIGHT
CHANCE OF PRECIP ACROSS THE NE ZONES WHERE JUST ENOUGH LLVL MOISTURE
MAY BE ENOUGH TO SQUEEZE OUT A LIGHT SHOWER.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
CONFIDENCE DROPS FOR THURSDAY INTO SATURDAY.  FIGURING WE SHOULD
FINALLY GET INTO THE WARM SECTOR DURING WEDNESDAY...BUT WHAT HAPPENS
TO THE FRONT DEVELOPING OVER THE LOWER GREAT LAKES LATE THURSDAY
INTO SATURDAY.  THE 12Z GFS CONTINUES TO SHOW MORE WNW FLOW AT 500
TO 700 MBS AND PUSHES THAT FRONT SOUTHEAST.  ECMWF HAS MUCH WEAKER
FLOW IN THE MID LEVELS...SO LESS ENCOURAGING ON PUSHING THAT FRONT
THROUGH OUR CWA LATE IN THE WEEK.  AS A RESULT...POPS BECOME VERY
DIFFICULT FOR FRIDAY INTO SATURDAY.

NOW...BACK TO TUESDAY NIGHT AND WEDNESDAY...STILL WANT TO HOLD ONTO
POPS ACROSS OUR NORTH FOR THE WARM FRONTAL ACTION.  EVEN THOUGH LOW
LEVEL MOISTURE WILL BE VERY LIMITED INITIALLY HERE...SHOWERS MAY
SNEAK SE FROM THE GREAT LAKES ALONG THE STRONG LOW LEVEL THERMAL
GRADIENT. 8 TO 10C GRADIENT IN 850 MB TEMPERATURES IN 150 MILES OR
SO.

HAVE THAT ACTION SHIFTING TO OUR EAST AND NORTHEAST ON
WEDNESDAY...WITH WARMER AFTERNOON TEMPERATURES.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
SCATTERED TO BROKEN VFR CUMULUS DECK IN PLACE ACROSS FORECAST AREA
THIS AFTERNOON...WITH SOME GUSTY WESTERLY WINDS. SHOULD HAVE
DECREASING SKY COVERAGE THROUGH THE EVENING...BEFORE VFR CLOUDS
INCREASE AGAIN LATE TONIGHT AS AN UPPER WAVE PASSES. WINDS SHOULD
ALSO DECREASE LATER THIS EVENING...WITH LIGHTER WESTERLY BREEZES
TONIGHT INTO MONDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE...HIGH

ALTERNATE SCENARIOS: NONE

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING
     FOR WVZ038-046-047.
OH...FREEZE WATCH FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY MORNING
     FOR OHZ066-067-075.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/50
NEAR TERM...ARJ/MZ
SHORT TERM...50
LONG TERM...KTB
AVIATION...MZ
Hazardous weather outlook, May 12, 4:45 AM EDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
445 AM EDT SUN MAY 12 2013

WVZ038-046-047-130845-
WEBSTER-POCAHONTAS-RANDOLPH-
445 AM EDT SUN MAY 12 2013

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER 30S ARE LIKELY FOR
DAWN MONDAY. THE FREEZE WATCH WOULD BE UPGRADED TO A FREEZE
WARNING IF FREEZING TEMPERATURES BECOME IMMINENT.

SAME OR SLIGHTLY COLDER CONDITIONS CAN BE EXPECTED DAWN DAWN
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ037-039-130845-
NICHOLAS-UPSHUR-
445 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY OF FROST...MAY BE POSSIBLE FOR LATE TONIGHT INTO EARLY
MONDAY MORNING. THIS MAY REQUIRE A FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PATCHY OF FROST...MAY BE POSSIBLE ONCE AGAIN LATE MONDAY NIGHT
INTO EARLY TUESDAY MORNING. THIS MAY REQUIRE A FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-130845-
PERRY-MORGAN-ATHENS-
445 AM EDT SUN MAY 12 2013

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

MINIMUM TEMPERATURES IN THE LOWER 30S ARE LIKELY FOR DAWN MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ076-WVZ009>011-017>020-028>032-040-130845-
WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-BARBOUR-
445 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WITH TEMPERATURES DROPPING WELL DOWN INTO THE 30S...AREAS OF
FROST ARE LIKELY TONIGHT AND EARLY MONDAY MORNING. THIS MAY
REQUIRE A FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

TEMPERATURES COULD DROP DOWN INTO THE LOWER 30S ONCE AGAIN BY DAWN
TUESDAY...AREAS OF FROST ARE LIKELY EARLY TUESDAY MORNING. THIS
MAY REQUIRE FREEZE WARNINGS OR FROST ADVISORIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>016-024>027-
033>036-130845-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-
PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-
445 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:20 PM EDTFrost AdvisoryRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more14 hr

Nearby

Freeze Warnings in Ohio, 2013Freeze Warnings in West Virginia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.